MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6)2024 and suture was used.The vicryl rapide snapped during use, snapped at a point away from the instrument and knot.Snap was not expected and there was no clear reason as to why it snapped in the area that it did.There was no patient consequence.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: * were any fragments generated? if yes, were they all accountered for? >no fragments were created * was the procedure completed successfully? >yes without issue attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 5/14/2024.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual analysis of the returned sample determined that one needle-suture piece that pertain to the product code vr416 was received for evaluation.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture was examined, and the extreme of the suture was noted to be cut probably caused by a surgical instrument.In addition, body fluids were noted along the strand.The other section of the suture was not returned for analysis.The product code w9915 contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18992759
Report Number2210968-2024-03549
Device Sequence Number2946315
Product Code GAM
UDI-Device Identifier10705031134645
UDI-Public10705031134645
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR416
Device Lot NumberAU8525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown